[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Quick Uptakes
October 28, 1998

Errors Prompt New Warnings

Author Affiliations
 

Not Available

Not Available

JAMA. 1998;280(16):1393. doi:10.1001/jama.280.16.1393-JQU80007-2-1

Repeated injuries and several deaths have prompted the Institute for Safe Medication Practices (ISMP) to issue special alerts on the use of lipid-based drugs and on the improper dilution of albumin.

The ISMP said medication errors continue to occur from confusion between lipid-based drugs and their conventional counterparts. The particular drug pairs named were lipid-based forms of amphotericin B (Abelcet, Amphotec, and Ambisome) and the conventional form for injection (generic and Fungizone); the pegylated liposomal form of doxorubicin (Doxil) and its conventional counterpart, doxorubicin hydrochloride (Adriamycin and Rubex); and a liposomal form of daunorubicin (DaunoXome, daunorubicin citrate liposomas) and conventional daunorubicin hydrochloride (Cerubidine).

First Page Preview View Large
First page PDF preview
First page PDF preview
×